Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Does naproxen cause weight gain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I want to know if naproxen make you gain weight? And I am already taking norco. yet it doesn't doesn't seem to help me at all. That and flexerill. That just makes me sleepy and I am a 24/7 caregivers. My husband has a TBI I also have high blood pressure and take serequel. 100mg. Also I take lipitor. Valium. Inderol.and estrance. I know I feel like a druggy and I hats it. My hus and as I said has a TBI from an auto ac identity from 2008. He cannot drive nor much anything so everything is Hp to me meaning ihave to be ok at all times. Hope this info helps. I have never done this before I. Am also currently on lasiks and potassium pills. Last fathers day I ended up in ICU. I was intabated and had to stay 14 days due to the fact that they couldn't get my BP WOULD NOT GO DOWN. AGAIN I HOPE IM DOING THE RJGHT THING HERE. THANK YOU. MY BUSBAND AND I NEED A DOCTOR. OUR DOC. MINE OF 46 YEARS OF MY LIFE JUST DOESNT. SEEM TO CARE ANYMORE THANK YOU FOR LISTENING. XXXXXXX XXXX Sorry to bother you again. Ut I have 2. Torn vertical lumbars 1st and 3rd since 1992 of which I had surger but it unfortunately didn't help and I have no insurance. We live off of disability from my husband . Done
Posted Mon, 17 Feb 2014 in Medicines and Side Effects
Answered by Dr. Chakravarthy Mazumdar 3 hours later
Brief Answer: Naprosyn causes weight gain Detailed Answer: Hi Naproxen contains sodium and it retains more fluid in the human body when consumed. So you should expect weight gain. It actually counter acts the BP medicine that you takes. So you should consider changing it after speaking to another doctor preferably pain / Rehab specialist. I would prefer Tramadol. You are already on Narco (Acetaminophen plus Hydrocodone) if this does not help you there are better medicines recommended for pain relief. However Primary care doctors would not prescribe them. You should see a Pain Medicine plus Physical and Rehab specialist who can co ordinate well and bring life to you. Thank you for the entire history given about your nature of work and previous accidents happened. There are no details about the current condition after TBI. I wanted to know if you have any specific questions other than feedback about your doctor and the pain medicine that you take. Regards.
Above answer was peer-reviewed by
Follow-up: Does naproxen cause weight gain? 15 hours later
More detail on the reason for the meds. The vertical tears cause my entire lower back muscles to be hard as a rock. The only relief I get is from massage from my husband - who uses his entire 180 lbs. To twist his knuckles into my back up and down my spine and outward. Also using hands to pull up from under her abdomen and apply pressure as she is lifted from floor. THIS DOES NOT WORK ANY MORE! Also the spine is indented almost all the way to her ribcage - it was never that high before. The indentation causes her front to be pushed oh and adds to discomfort. In addition since my hospital stay in XXXXXXX 2012 caused by an abscessed tooth where I had to be intubated - I have had problems with my left knee and both lower legs. I have had several cases of edema which is what the lasix and potassium is for. But I suffer from excruciating pain in my left knee - like a redhot poker is jabbed into my knee. Nothing stops this pain. I also have nights when the outside muscle on my lower legs(both) actually comes out and travels in a wave down to my ankle and explodes into my foot. Again unpredictable and extremely painful. This may happen several times a night. I am afraid to go to sleep at night because of it. Nothing has helped. Elevation diuretecs extra water etc. I already drink extra water because of the lasix. It is rare that I get over 4 solid hours of sleep. I'm either woke up by pain or the lasix. I hope this additional info helps. I am truly at my wits end. Are these problems connected? Where do I find a reliable low cost pain specialist in the Detroit area? I have a very limited budget. Please help - let me know what else I can provide. I have a recent MRI that I could send somehow. It is of my lower back w/wi contrast. Thank you
Answered by Dr. Chakravarthy Mazumdar 7 hours later
Brief Answer: orthopedic surgeon is better Detailed Answer: If the pain is so severe an occasional MOTRIN TAB can help. You can take up to 600 mg and do not have to spend sleepless nights. In my opinion once you can over with good sleep your day should start fresh at least till noon. Your problem of knee pain and muscle pain could be related to the nerve coming from lower back. It needs simple examination along with your MRI. I suggest an Orthopedic surgeon for this who can deal with knee and muscle problems. When you have limited budget you shud opt for doctors who give huge fee discounts up to 50% on cash payments than insurance payout. Cash lures them which is immediate than insurance claims. So I suggest to call up orthopedic surgeon offices nearby and check with the front office if he is giving cash discount. Upload scan report of MRI or send to attachments I WWW.WWWW.WW to my attention.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,  
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor